HIV medicines and Anti-depression medicines
Feb 20, 2002
Dear Michael Shernoff,
I am one of those persons that suffer from chronicle depression plus I and HIV+. The depression most of my life and the HIV+ for that last 16 years.
Fortunately, I am very healthy and have had no AIDS related sicknesses.
My CD4 dropped a couple years ago to 200 so I started taking Viramune and Combivir. I seem to be reacting very well to this combination. Before that time I was taking Dutonin (Nefazodonhydrochloride) 2 x 200mg which seemed to help me get through life and allow me to have a fine sex life. (Before this I used another pill which unfortunately I forget the name but it had a very bad side effect on my sex life).
Shortly after this my depression starting getting much worse. My Physiatrist tested my blood for to see if the Dutonin was in my blood. To his surprise there was nothing to be found.
At the time he changed my medication to Efexor XR 150 mg (Venlafaxinehydrochloride). This medicine does work very well for me but it has too side effects that I find hard to live with. One is that I sweat so much that it is hard to do anything where I have to exert myself (unless I have a change of clothes with me). The other is that my interest in sex is very very low. Everything works fine, I just have no interest.
I have been recently told that Viramune stops the Dutonin from being taken into my blood.
Here in Holland there seems to be very little information about these things. My question is 1) is there a anti-depression medicine similar to Dutonin which seems to work well with Dutonin or 2) do you know of a HIV cocktail which does not use Viramune and would work well with the Dutonin?
I have not yet been able to find any information about the inter-reactions of HIV+ medicines and anti-depression medicines.
Response from Mr. Shernoff
Unfortunatley I am unable to help you since I am not a medical doctor and really do not have any knowledge about the medical properties of psychiatric medications. I am not sure where to suggest you turn to research the answers to the questions you are asking. Perhaps posting a question to the web site for the Association of Gay and Lesbian psychiatrists would be a resource. They are at http://www.members.aol.com/aglpnat/link
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Discharge A Symptom Of HIV?
- Can You Contract AIDS From Blowjob From A Prostitute?
- Blood In Semen After Anal Sex Worried I Have HIV
- Bloody Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Diarrhea After Eating Sperm Worried I Have HIV
- Itchy Scrotum After Erotic Massage Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.